MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS VIEWFLEX ICE; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STRYKER SUSTAINABILITY SOLUTIONS VIEWFLEX ICE; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number D087031
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was torturous, so cath team upsized to 12fr x 30cm from 10fr x 23cm.Proceduralist put the catheter up the ivc (inferior vena cava), remarked on the image, and then when he torqued the catheter to enter the right atrium, ultrasound image was lost.Cath team pulled the catheter out and upon inspection the tip was broken at a 45-degree angle to the catheter shaft with a visible split.Manufacturer response for reprocessed intravascular ultrasound catheter, n/a (per site reporter).Stryker did phone conference with hospital to advise of steps they are taking to investigate concern.

Brand Name
VIEWFLEX ICE
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS
1810 w. drake dr.
tempe AZ 85283
MDR Report Key19369665
Report Number19369665
Device Sequence Number18020004
Product Code OWQ
UDI-Device Identifier07613327376067
UDI-Public(01)07613327376067
Combination Product (Y/N)N
Initial Reporter StateSC
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/01/2024
Report Date (Section F) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD087031
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer05/22/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age82 YR
Patient SexUnknown
Patient Weight68 KG
Date Report Sent to FDA05/01/2024